MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS
Model Number 476049-17
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Bacterial Infection (1735); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The instrument has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted sigmoid colectomy surgical procedure, the shaft of the dv5 force feedback cadiere forceps broke inside the patient and a fragment fell inside the surgical field.The fragment was retrieved.The procedure was completed.
 
Additional Manufacturer Narrative
Additional information obtained it was reported that during a da vinci-assisted sigmoid colectomy surgical procedure, the force feedback cadiere forceps broke inside the patient.The customer stated they were retrieving the pieces that broke.The procedure was completed robotically.The patient was hospitalized approximately one week later due to an infection.The patient required a subsequent procedure where additional pieces of the cardiere forceps instrument were retrieved.The patient is reported to be recovering well.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23300950
Report Number2955842-2025-40800
Device Sequence Number20049649
Product Code NAY
UDI-Device Identifier00886874125564
UDI-Public(01)00886874125564(10)U11250520
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number476049-17
Device Catalogue Number476049
Device Lot NumberU11250520 0134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2025
Supplement Date Received by Manufacturer10/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown